LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » How do you deal with the stomach upset?

 - UBBFriend: Email this page to someone!    
Author Topic: How do you deal with the stomach upset?
365SunnyDays
LymeNet Contributor
Member # 29969

Icon 1 posted      Profile for 365SunnyDays     Send New Private Message       Edit/Delete Post   Reply With Quote 
I am having an incredibly hard time taking a combination of abx (right now, I'm on Doxy and trying to add in Amoxicillin). I can't even imagine adding something like Flagyl or Tindamax.

I take the Doxy in the middle of a meal, and each day take at least 250 billion CFUs of probiotics (a combination that includes VSL#3). Still, I don't see myself achieving the abx level necessary to really fight the bugs. How do others handle this?

--------------------
We really know so little about the body and the microbiome.

Posts: 261 | From Southern California | Registered: Jan 2011  |  IP: Logged | Report this post to a Moderator
chiquita incognita
Unregistered


Icon 1 posted            Edit/Delete Post   Reply With Quote 
Is your probiotic in capsule form, or powder? My LLMD said that capsules are necessary, because the stomach acids will kill 90% of the bugs before they even make it to the small intestine, he said. He said that capsules will open up/melt in the small intestine (if I am remembering correctly, I hope I am not misquoting him!) and "that's where I want it" (the probiotic). Again this is in my best recollection, so the details of the small intestine could be off. Sounds right to me though.

For nausea:
I don't know if you are into naturopathics but if yes, then here are some thoughts.

Have you tried...crystallized ginger or ginger beer, lavender essential oil (just 1 or 2 drops in a cup of hot water), chamomile/mint tea with honey, a little bit of coca-cola (sugar helps nausea, so long as you are not diabetic or hypoglycemic).

More about the herbs here: www.christopherhobbs.com or www.healthy.net click on the Herbal Medicine center and look up individual herbs. These are the top two herbalists world-wide who I am linking you in to.

IP: Logged | Report this post to a Moderator
steve1906
Frequent Contributor (1K+ posts)
Member # 16206

Icon 1 posted      Profile for steve1906   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
I always had this problem; I had to stop taking meds.

All I can tell you is, this is very, very common. Work with your LLMD

Im sure youll get some help here too.
Good luck!

--------------------
Everything I say is just my opinion!

Posts: 3529 | From Massachusetts Boston Area | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
momintexas
Frequent Contributor (1K+ posts)
Member # 23391

Icon 1 posted      Profile for momintexas   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
Taking a ginger root capsule with Doxy helps.

Also, try to make sure your meal has protein and some carbs, along with a full glass of water.

We find that a cup of green tea about an hour after taking it also helps.

Many people find Doryx easier to tolerate.

Posts: 1408 | From Tx | Registered: Nov 2009  |  IP: Logged | Report this post to a Moderator
djf2005
Frequent Contributor (1K+ posts)
Member # 11449

Icon 1 posted      Profile for djf2005     Send New Private Message       Edit/Delete Post   Reply With Quote 
Aloe Vera gel

--------------------
"Experience is not what happens to you; it is what you do with what happens to you."

[email protected]

Posts: 2269 | From Lansdowne, Pa | Registered: Mar 2007  |  IP: Logged | Report this post to a Moderator
Elaine G
LymeNet Contributor
Member # 20735

Icon 1 posted      Profile for Elaine G     Send New Private Message       Edit/Delete Post   Reply With Quote 
I put all my meds in gel caps. I did have stomach upset with Biaxin in one gel cap so then I went to two gel caps and no stomach upset.

Gel caps can be bought at a compounding pharmacy.

From what I understand the meds in gel caps dissolve in the small intestine where there is more room to absorb and not the stomach.

Just thought I would mention it since it does work for 3 of us in my family.

However, it is an extra expense.

Posts: 671 | From Fort Myers, Florida | Registered: Jun 2009  |  IP: Logged | Report this post to a Moderator
Kramberry
LymeNet Contributor
Member # 34032

Icon 1 posted      Profile for Kramberry     Send New Private Message       Edit/Delete Post   Reply With Quote 
Does almond milk help with the stomach upset??

I kept missing my second dose of abx due to my upset stomach yet when I wake up still my stomach upsets me but still take my first dose at least but really couldn't take any more during the day

Am I having other problems?

--------------------
 -

Posts: 215 | From California | Registered: Sep 2011  |  IP: Logged | Report this post to a Moderator
Anonymous2u
Member
Member # 34928

Icon 1 posted      Profile for Anonymous2u     Send New Private Message       Edit/Delete Post   Reply With Quote 
Since adding flagyl to my doxy and puking up the 2nd dose I had to ask for zofran to handle the abx. Even buried in the middle of a meal each dose still feels like being punched in the stomach.

I am also taking probiotics at night but can't tell if they are helping. Hopefully it will get better soon, but you might try some otc anti-emitics (antihistamines). I had 24/7 nausea for almost a year before removing my gallbladder so I am very familiar with nausea. Zofran is the best in terms of side effects but very expensive if insurance won't cover it.

Posts: 11 | From Ak | Registered: Nov 2011  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.